Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Sep 9, 2021, 4:00 PM EDT for Braxton County, Calhoun County, West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 4:00 PM EDT (20:00 UTC)
- Expired
- Sep 9, 2021, 4:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.25 in
- Wind
- 30
Counties Braxton County, WV, Calhoun County, WV
The radar
The Charleston,WV radar (KRLX), 83 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WWUS81 KRLX 092000
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
400 PM EDT Thu Sep 9 2021
WVZ018-028-029-092045-
Calhoun WV-Gilmer WV-Braxton WV-
400 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of southeastern
Calhoun, southwestern Gilmer and northwestern Braxton Counties
through 445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm near
Arnoldsburg, or near Grantsville, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grantsville, Gassaway, Arnoldsburg, Cedar Creek State Park, Shock,
Millstone, Frametown, Wilsie, Rosedale, Mount Zion, Exchange, Orma,
Nicut, Stumptown, Cedarville and Normantown.
This includes Interstate 79 between mile markers 50 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3878 8120 3894 8112 3885 8073 3869 8072
3861 8087
TIME...MOT...LOC 2000Z 294DEG 17KT 3883 8108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Sep 9, 1:59 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Sep 9, 1:59 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 159 PM EDT Thu Sep 9 2021 .SYNOPSIS... A few storms possible today as an upper trough swings through. High pressure for the remainder of the week. A warming trend is then slated for late this weekend, and into next week. && .NEAR TERM /THROUGH FRIDAY/... As of 1135 AM Thursday... Overall, no significant changes necessary to the near term forecast. Fog/stratus layer has finally scattered out across the CWA. Still looking at isolated showers and thunderstorms firing up this afternoon and early evening due to influence of upper trough and daytime heating. Any storms should dissipate after sunset. Fog expected to develop again overnight, burning off late am. Friday looks to be sunny, dry, and cool, under influence of high pressure and northwesterly flow aloft. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 200 PM Thursday... Upper ridging will move in for the weekend, pushing out the upper troughing previously over the area. High pressure and drier air dominate at the surface allowing for a warm and sunny weekend. Flow at the upper levels will become more zonal toward the end of the weekend heading into the new work week. Saturday will be a bit warmer than the end of this week with high temperatures right around or just below normal, with upper 70s to low 80s across the lowlands and mid 60s to 70s for the higher elevations. Sunday will be even warmer with temperatures up into the upper 80s for the lowlands and 70s to low 80s along the mountains. A warming trend will continue into the beginning of the new work week. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 1250 PM Thursday... High pressure hangs around at the surface to start the long term period with dry and warm weather continuing into mid week. At the upper levels, zonal flow continues to hold over the area, with the models attempting to build upper level ridging back into the area for Tuesday ahead of an approaching trough. Temperatures are expected to peak on Tuesday with much of the area reaching into the upper 80s to lower 90s across the lowlands. Chances for showers and thunderstorms will then likely return on Wednesday as high pressure is pushed out and upper level troughing approaches the area, moving in by the end of next week. Current central guidance has temperatures cooling off a bit by Thursday, closer to around normal. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 125 PM Thursday... Isolated showers and thunderstorms, mainly across north central WV and the higher terrain, will create brief MVFR/IFR restrictions, and brief gusty winds through 23Z. Otherwise, areas outside of showers/storms will remain VFR with light surface winds. After 06Z Friday, expecting fog to form again, particularly in favored river valleys and in spots that receive precipitation today, with local LIFR and VLIFR conditions. After 14Z Friday expect a return of VFR with light surface winds. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Greater coverage of showers/storms this afternoon and evening may occur than currently forecast. Timing and restrictions associated with fog overnight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z FRIDAY... River valley fog possible most mornings through early next week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/CG NEAR TERM...SL SHORT TERM...CG LONG TERM...CG AVIATION...SL
Hazardous weather outlook, Sep 9, 3:28 AM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 328 AM EDT Thu Sep 9 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-100730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 328 AM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 9, 3:54 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
354 PM EDT Thu Sep 9 2021
WVZ031-039-040-092045-
Barbour WV-Harrison WV-Upshur WV-
354 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of north central
Upshur, northwestern Barbour and southern Harrison Counties through
445 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nutter Fort, or over Clarksburg, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksburg, Philippi, Bridgeport, Stonewood, Nutter Fort, Anmoore,
West Milford, Lost Creek, Volga, Century, Hodgesville, Galloway and
Despard.
This includes the following highways...
Interstate 79 between mile markers 107 and 121.
Route 50 in West Virginia between mile markers 74 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3898 8016 3907 8031 3910 8030 3912 8039
3920 8051 3935 8036 3927 8019 3924 8016
3924 8014 3919 8003
TIME...MOT...LOC 1954Z 293DEG 14KT 3924 8033
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
08Special weather statement, Sep 9, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
400 PM EDT Thu Sep 9 2021
WVZ018-028-029-092045-
Calhoun WV-Gilmer WV-Braxton WV-
400 PM EDT Thu Sep 9 2021
...A strong thunderstorm will impact portions of southeastern
Calhoun, southwestern Gilmer and northwestern Braxton Counties
through 445 PM EDT...
At 400 PM EDT, Doppler radar was tracking a strong thunderstorm near
Arnoldsburg, or near Grantsville, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grantsville, Gassaway, Arnoldsburg, Cedar Creek State Park, Shock,
Millstone, Frametown, Wilsie, Rosedale, Mount Zion, Exchange, Orma,
Nicut, Stumptown, Cedarville and Normantown.
This includes Interstate 79 between mile markers 50 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3878 8120 3894 8112 3885 8073 3869 8072
3861 8087
TIME...MOT...LOC 2000Z 294DEG 17KT 3883 8108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:54 PM EDT | Special Weather Statement | RLX | Harrison | 51 min |
| Sep 9, 5:16 PM EDT | Special Weather Statement | RLX | Webster | 44 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.